I am a 130lb 5'3 female (21) For the past 4 years I have had trouble sleeping so I take a nighttime sleep aid found at cvs with the active ingredient of diphenhydramine.. So I started out taking 2 but when it started to feel like it wasn't working I added one more.. So for the past year or so I've been taking 14 (25 mg) pills.. Sometimes it has som undesireble effects such as nausea, heart rate increase, and forgetting my thought mid sentence..when I start not feeling good I lay down and fall right to sleep. And there are sometimes it doesn't make me tired at all.. Basically I am concerned with what are the long term effects by taking 7times the recommended dose.
Its about 7 times too much. You need to get yourself off of it now. Start by cutting it back every few days decrease another pill. I know you are saying but I won't sleep. Believe me, what you're doing isn't sleeping, its putting yourself into a coma every night and you're not getting a nights sleep.
Hi, i can't help but be extremely concerned about your future if you carry on this way. I'm not lecturing, i have been in a similar position in the past. Believe me, i know how horrendous it is not to be able to sleep, but you need to find another way. The damage you could be doing to your vital organs could be really serious. You mustn't just stop taking the Diphenhydramine as you will likely suffer very bad withdrawal symptoms. I don't know what your relationship is like with your doctor? Could you ask for his/her help in weaning you off this medication? Or is there another service you can use? I've added a link to show you what can happen when you overdose on Diphenhydramine, not to scare you but to inform you, and show you what signs to look out for which may mean you need to get to hospital
- Diphenhydramine Information for Consumers
- Diphenhydramine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Diphenhydramine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Nov 2009 • 1 answer
Posted 23 Apr 2010 • 1 answer
Why can't you take tylenol PM or other OTC sleep aids when you're detoxing from oxy's and temazapam?
Posted 29 Jun 2010 • 1 answer
Posted 31 Aug 2014 • 4 answers
Posted 10 Sep 2016 • 2 answers